Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Is librium truly water soluble? I think I wasted six months....


[Sp...]

Recommended Posts

Hello BB,

 

I have been trying to get off my last capsule of Librax which contains 5mg of Librium since February this year.  After mixing it in the water I felt more dizzy.  I held on the water/benzo mix until April and started reducing a ml each day.  I reduced 30% or 60ml from my original batch of 200ml of water.  I was feeling very dizzy, nervous and agitated.

 

I gave up on the water titration 12 days ago and started to cut off 25 to 30% of capsule, pour the rest in a spoon, ingest it and wash down with a glass of water.  Since I was not feeling any better, I consulted my chem. dependency doctor. He told me that I should reinstate the whole capsule of Librax (Librium) 5mg. for a month or so before attempting any further drug taper.

 

So this morning I took the full capsule and feel badly that I wasted six months!  Where do I go now?

Link to comment
Share on other sites

[db...]

You're likely going to have some withdrawal symptoms as you taper.  The symptoms you describe seem very normal for benzo withdrawal.  The idea is to taper slowly enough so that the symptoms don't get out of hand. 

 

Do you think that your symptoms are too strong for you to continue?  You can always hold for a while or even updose slightly (instead of going back to the full pill).

 

Did your doc suggest some alternative tapering strategy if you reinstate?  Once you begin cutting your doses again, I would expect similar withdrawal symptoms to pop up.

Link to comment
Share on other sites

Hi badsocref,

 

Yes, the symptoms feel like I'm intoxicated.  I have trouble just walking, feels like I'm walking on a trampoline.  The anxiety I can deal with, but stumbling and bumping into things is something else.

 

The reason I did a water titration is that this drug only comes in capsule form, so not that easy to dry cut.  The powder inside, I think weighs next to nothing.  I can't see using a scale.

 

Do you think I should have used something to dissolve it before putting it in the water since Librax has also 2.5mg Clidinium

(anti spasmodic)  Perhaps that is causing a problem when it was suspended in the water?

 

I'll ask my doctor what he would recommend for tapering after I stabilize.  He thought I should go back to the full capsule 5mg though.

 

 

Link to comment
Share on other sites

Hi badsocref,

 

My chem. dependency doctor says that they don't do titrations or anything since I'm on the lowest dose.  They only prescribe meds for withdraw symptoms.  Big help.....thank you doctors!!!

 

Since I only up my dose this one day to the full capsule 5mg, I'm going to go back to 3.5mg.  Hope to hold and stabilize at that dose.

 

Did I do any harm by increasing for one day? 

Link to comment
Share on other sites

[db...]

I felt pretty uncoordinated for a while.  I'd also bump into walls occasionally.  I don't recall feeling intoxicated or dizzy or nauseous, just clumsy.  I'd also drop things a lot more than usual. 

 

It's too bad the water thing didn't work out.  That was always one of the advantages to librium titrations.  But sometimes the switch from solid to liquid seems to cause problems.

 

Do you're going to try to stabilize on 3.5 mg.  Is that solid or will you go back to liquid?

 

I wouldn't worry about the one-day 5mg thing.  Did you feel better after you took 5 mg?

Link to comment
Share on other sites

I intend to hold on 3.5mg for a couple months and then probably cut to 2.5mg.  Hold there for a couple months and cut again.  I'm not using a scale, just eyeballing it and cutting with a cuticle scissor.  I than put the powder in a spoon, ingest it and wash it down with a glass of water. 

 

I went back to 3.5 mg this morning.  I felt a little better this morning, but I'm sure it was placebo effect only.  From my experience It seems like librium slowly builds up in your body and takes several days to leave.

 

I continue to walk a couple mile everyday....feel like its going to help me heal.  I've been vary athletic my whole life.  Hope to get back on the golf course someday soon.

 

All the best!

Link to comment
Share on other sites

[db...]

2.5 from 3.5 will be a big cut (almost 30%).  Maybe consider a smaller one when you get to that point.

 

I'm glad you're walking.  I pulled something in my hip or I'd be on the golf course right now.  Gotta take a couple of weeks off and let it heal.

Link to comment
Share on other sites

badsocref,

 

I've decided to try the water titration one more time but using 3ml of 80 proof vodka to dissolve the one Librax capsule (5mg of Librium).  I started basically where I left off at 3.5mg or 30% reduction.  I have been doing this for a couple days and feel the difference from a dry cut, which I was on for a couple weeks.  Along with the dizzy feeling, more feeling of nervousness - jittery and somwhat nauseous.  I wanted to hold for a while and see if I stabilize.

 

Do you think the 3ml of vodka could be ramping up these symptoms?

 

In the past I think some BB have used water only to titrate librium and as of late, are now using a small amount of vodka to dissolve the pill first.  It doesn't seem clear about the solubility of librium. 

Link to comment
Share on other sites

[db...]

Everything I've seen indicates that librium should be soluble in water, but there's no harm in using a few ml of vodka.  I don't think that a single daily dose of 3 ml of vodka (diluted in water) will cause a problem.

 

A fair number of people report that they feel like they don't get quite as much drug from a liquid as they do from a pill.  Probably an absorption or bioavailability issue.  You might need to up-dose slightly (just 5-10%) to compensate.  So you might end up starting at 3.75 or 4.0, but that's not really an updose since it's due to a formulation change.

Link to comment
Share on other sites

Hello. I am not familiar with your specific medication but I think it’s highly probable that you may not be using the correct solvent to dissolve it? Builder who used to post on here frequently often said that most medications were not water soluble, and alcohol or propyleneglycol were better choices. Dissolving in water, if not appropriate, can cause medication to be disbursed unevenly within the liquid resulting in more severe withdrawal.

 

I am currently tapering my SSRI. I started out dissolving it in water and I couldn’t do it ... I switched over to propylene gycol and then alcohol (cutting in very tiny amounts) and then I could tolerate the taper much better.  I am now tapering using the liquid version of the medication and that is much more convenient than having to crush pills.

 

Can you look into finding out if there is a liquid version of your medication available? Or could you go to a compounding pharmacy to make a liquid version for you??

 

Again, I’m not familiar with Librium but would urge you to do some research. It’s possible that switching to a different solvent may work out better for you. Good luck!

Link to comment
Share on other sites

Thanks Restoration 123,

 

Yes, I have come across some posts by Builder and Gardner 99 talking about the solubility of Librium.  That's why I'm trying the small amount of 80 proof vodka to dilute the librium before adding the water.  Librium is only available in a tiny little 5mg capsule.  I'm only tapering off of one capsule.   

Link to comment
Share on other sites

Hi badsocref,

 

I'm really feeling it today.....jittery, muscle twitches and dizzier.  I know what you are saying about the transistion between liquid and dry.  It took me a couple months to feel like I could start the reductions after going to water titration.  I don't feel like I can funtion the way I'm feeling.  I'm seriously thinking about going back to a dry cut at 3.5mg or possibly 3.75mg.

Link to comment
Share on other sites

[db...]

I hope you start feeling better soon.

 

I see a lot of people try to switch methods when symptoms start getting nasty.  I think it's akin to 'the grass is always greener...' syndrome.  People are hurting from the withdrawal, and think a change in method will make it easier.  Often, it doesn't.  Best approach that I've seen is to stick to one method and do nice small cuts.

 

If you've been eating powder from capsules, you've probably been getting a higher dose than you think due to sublingual absorption. 

 

Whichever method you decide to use, I think you'll do better if you're consistent.

Link to comment
Share on other sites

Thanks badsocref for your help! 

 

For the time being I'm staying with the liquid titration.  I've up my dose to 3.75mg and I guess time will tell whether I stay with liquid or go back to dry cutting.

Link to comment
Share on other sites

[db...]

Be willing to go to 4 if that's what it takes.  I normally abhor suggesting updosing to people, but this isn't really an updose.  It's adjusting for bioavailability.

 

Hang in there.  I hope it gets better soon.

Link to comment
Share on other sites

×
×
  • Create New...